My Girlfriend is hurting so bad

My girlfriend has now been on Venlaflaxing 75mg for about a year now and she was doing well, but she wants to come off them completely, plus we want kids and she is worried taking them will effect having kids.

So she is now on 50mg of Sertraline its been 2 days and ive never seen her so bad, she just sleeps all day sweats the bed like ive never seen before, shes having death dreams and hallucinates a lot, she feels like she isn’t a person and when I talk to her on the phone she don’t even know if its real or not. Im so worried I don’t know what to do and neither does she, our GP is useless and does not know anything about this even tho its his job, his dad is a GP and I just think he managed to get the job because of it, she is only on this because we said to our GP we think she should be, he just don’t know what to do and neither do we!!!

She wants to be off them completely and try exercising, plus we want kids and she don’t want to be on pills every day when pregnant.

Shes only 23 and we just feel so lost and have no idea what to do, any help or advice please we really need it!!!

14 Replies

oldestnewest
  • I'm on sertraline which work for me but not everyone. Did she just switch her meds or ween off them? I would go to see another GP if your one is useless unfortunately they are not all great with this sort of thing but don't leave it if she's in a state. She could be having a reaction to the new medication or coming off the other one. I'm sure a lot of people can take meds when pregnant , again only a GP can advise. Get hold of them and insist you see someone. Keep in touch X

  • Thank you for your reply, no she just went straight to the sertraline that is what the GP said, and feels terrible. i know we are looking into who she can see instead but they said you c an only change end of the year which is a complete joke !!!

    again thankyou so much for your reply

  • I would say the coming off of those has made her feel awful ,coming off any meds can mess you right up if not done slowly , bless her. I had to be really firm with the GP surgery and your within your rights to see another GP if your not happy. Tell your girlfriend it's temporary and she'll be back to feeling better soon once get balance sorted , nice she has you to look out and care for her x

  • so do you think she should just stick to it and stay on them and hopefully in a few weeks she will be ok .?

  • If just looked on Google "changing from venlaflaxine to sertraline" have a read as symptoms on there like your describing your girlfriends. Looks like they ween the dosage lower first before switching completely. I'm no proffesional I would call back up the GP and explain how poorly she's feeling x

  • aww thank you for doing that, i have done that and waiting on the GP to ring me x

    again thankyou

  • Anytime , let us know how you get on, really feel for her. X

  • i will for sure just waiting for the GP to ring thank you x

  • Hello.this is my first post,but I have been reading the posts for few years now.Since having a miscarriage eight years ago I have been battling depression on and off.My body could not tolerate the majority of antidepressants except only one-mirtazapine.As I was coming off this medication gradually , I used 5HTP in increased doses. I know that I have my limits,but read a lot about living without medication-detoxing,using supplements,using essential oils,moving (not necessarily heavy exercise-could be just 1hr walking),cutting on sugar and unhealthy fats.There is so much info online (shame though that not a lot of naturopath doctors in UK,majority of them are in USA)...It is a scary journey at first,but I knew some people who overcame depression this way,so they encouraged me and I am so happy that I had this courage. The last few years medication free and going through worst time in my life and still enjoying my life...my advice-read and try-it really works....

  • You cant just stop a medication like that no wonder she is ill....you need to see another gp she needs to see someone who knows what they are doing..........the gp should have really referred her to the mental health team if its out of his experience

    I dont know what area your in but if you do some asking around there may be a way of referring herself...see if you have a MIND organisation in your area they know the ins and outs of this sort of things but one thing is for sure i would be going back to see that doctor and i would be putting in a complaint

  • If you stop taking Venlafaxine tablets

    Do not stop taking your treatment or reduce the dose without the advice of your doctor even if you feel better. If your doctor thinks that you no longer need Venlafaxine tablets, he/she may ask you to reduce your dose slowly, before stopping treatment altogether. Side effects are known to occur when people stop using Venlafaxine tablets, especially when Venlafaxine tablets is stopped suddenly or the dose is reduced too quickly. Some patients may experience symptoms such as tiredness, dizziness, light-headedness, headache, sleeplessness, nightmares, dry mouth, loss of appetite, nausea, diarrhoea, nervousness, agitation, confusion, ringing in the ears, tingling or rarely, electric shock sensations, weakness, sweating, seizures or flu-like symptoms. Your doctor will advise you on how you should gradually discontinue Venlafaxine tablets treatment. If you experience any of these or other symptoms that are troublesome, ask your doctor for further advice.

  • James, having a good and sympathetic GP is essential for anyone who has problems needing venlafaxine. Your GP does n't sound very good and you should find another GP as soon as possible. One thing is for certain you don't get a job as a GP because your dad is a GP, but he certainly does n't sound good.

    Until you can get another GP go back to the doctor with your girlfriend and explain what is happening to your girlfriend. I think you should both insist she is put back on Venlafaxine (on which you say she was doing well). Tell the doctor you think she should gradually reduce the Sertraline and restart gradually Venlafaxine. She'll have to do this over the time he suggests but I would think myself that 3 weeks is long enough to get her onto Venlafaxine at 75mgm. i'm not a doctor however and how ever bad you think he is he'll know more than me and you'll have to take his advice.

    It sounds as if your girlfriend may have wanted to come off venlafaxine and if this is what happened you can't blame the GP for this, or the trouble with Sertraline. Anyway once you have your girlfriend doing well again this will buy you time to find a GP you are happier with and who can advise you on which drugs are not recommended in pregnancy. Your girlfriend at 23 is much younger than many women starting families these days and even in another year will still be youger than most women who start a family . You both want to be happy she's OK and free of these problems before starting a family and if that takes a year and you then have a GP you're happy with, then OK it takes a year and thats how it is.

    At least you'll know that you're doing the right things, getting her well , finding the right GP that you're both happy with ,and I would think you need both those things before starting a family.

    Olderal

  • Hi

    How are you guys doing ? Have you had any luck with the doctors and how is your girlfriend feeling?x

  • Hey, it's weird she is feeling so much better, but still feels really down sometimes, I think she tries to hide it so it don't effect our relationship but it's in the week when it hurts the most and sleeps all morning which she hates but can't even move, hopefully starting the gym soon, and laying off the baby situation for a few years, thankyou to everyone for your help I really am so lost with it all I just want to u defeat and it more for her and for us as I know it is an illness I just wish more people know this and understood it xxx

You may also like...